Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 145, NWS Dodge City, KS

June 24, 1995Morton County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 24, 1995, 6:14 PM CDT for Morton County, Kansas. It was in force for 32 min.

The area

The counties it named.

The facts

Issued
Jun 24, 1995, 6:14 PM CDT (23:14 UTC)
Expired
Jun 24, 1995, 6:46 PM CDT
In force
32 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Morton County, KS

The radar

The Dodge City radar (KDDC), 173 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1995-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1995-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 242315 RRA
SVRDDC
KSC129-250000-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
614 PM CDT SAT JUN 24 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  700 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST KANSAS
 
   ...WESTERN MORTON COUNTY
 
AT 610 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO
WESTERN MORTON COUNTY 15 MILES NORTHWEST OF ELKHART. THIS STORM WAS
MOVING SOUTH SOUTHEAST AT 30 MPH AND WILL BE JUST WEST OF ELKHART BY 630
PM CDT. THIS STORM IS CAPABLE OF PRODUCING 3/4 INCH HAIL AND VERY HEAVY
RAIN ALONG WITH GUSTY WINDS.
 
IF YOU ARE CAUGHT OUNTSIDE...SEEK SHELTER FROM DANGEROUS WEATHER
IN A STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY
RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:33 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 24, 3:33 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
330 PM CDT SAT JUN 24 1995

PBLM THIS AFTN IS POPS AGN.  SHEAR AXIS AND ASSOC PCPN HAS MOVD WHOLE
25 MILES TO E SINCE 8AM SO WL HV TO DRAW N-S LINE THRU DDC AND GO WITH
CONTD RASH/TSTMS FM THERE E FOR TNGT. MEANWHILE...88D AND MSWIS SHOW
NEW CNVCTN FIRING IN NW FLOW OVER E CNTRL CO AS EXPECTED SO WRN BLOCK
OF ZNS WILL ALSO HV INCRG POPS AND EVEN CHC SOME SVR PER SELS 94O. TDY
MDL HIGH TEMPS A BIG BUST AS SUSPECTED BUT AS SHEAR AXIS MOVS E AND AFT
EVE CNVCTN DISPTS SHD BE ENUF CLEARING TO ALLOW TEMPS TO PLUNGE THUS
WL STICK WITH COOLER AVN TNGT AND GO BIT ABV FWC FOR HIGHS TMRW. IN LTR
PDS NW FLOW REGIEME CONTS SO WL WANT SML POPS EACH EVE.

JOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 10:25 PM CDTSevere Thunderstorm WarningDDCHamilton, Stanton50 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.